I toyed back and forth weather to post this personal issue on perscribed pain and serotonin meds. It is it my duty to inform others being a part of this charity. Then allow patients to make up their own mind, whats best for them and their situation. If it helps 1 person to say no thank you I have succeeded. If I knew 5 years ago what I know today I’d find other avenues. Just be informed, research. TOS, RSI, CRPS is hell in itself, right? Then adding reprocustions of meds and procedures the whole wellness thing is exhausting not including the hell you are put through with delays and denials for medical care. That being said, insurance company’s will always ok drugs and rarely ok procedures. What does that say?
The “crazy med” story:
I initally went on an SSRI med in the middle (5th yr) of my TOS and CRPS hell. Cancer was found unexpectidly. Isnt it known that cancer thrives on stress? The cancer hysterectomy created additional pain and symptoms as I refused chemo due to the pain. My team had it in good authority I could “do it” as the SSRI calmed the hormonal symptoms. After 4 surgeries, chemo, and on the road to recovery I couldnt get off the SSRI. Why get off of it? The weight gain.
Roll the tape forward…my pain management doc changed the serotonin med to EFFEXOR 10 months ago due to the increased TOS & CRPS pain, mainly the FM. Efexor; the “crazy drug” helped the pain…until I started feeling like something wasnt right after months of compounding symptoms. Slowly my symtoms including brain zaps, buzz outs, spike in BP 160s/110 (then on BP meds which I had a reaction to), vertigo, nausea, PVCs, respiratory depression even apnea (sleep apnea testing denied) , comprehension & reading problems, noise & vision disturbances, bouts of severe hot flases & sweating, tremors, lack of everything, then really scaring hallucinations just more recently.
Why didnt I put 2 and 2 together that my sensitive minded system tolerates medications minimally? Why, it was a build up of toxicity. Now before you say; so, why didnt you just stop the “crazy med”(?) Again, symptoms were gradual. I was just feeling crappy (silly me, I know better). Kept pulling myself up by the boot straps as always. Up and down round and round. Back and forth to docs, to therapy daily to calm the increased pain and spasms due to the adverse reaction. On the treadmill to keep the TOS circulatory system flowing, calm the CRPS and lower my BP so my heart keeps healthy. Even though any increased heat and cardio increases throbbing, swelling and pain I had to do it for heart health. A couple of good days then bam, symptoms would be like a bad ass flu buggie as the world spun out of control needing a fix. A fix of what?
What i have been going thru is withdrawal symptoms not the usual side effects while i take this “crazy pill” Efexor. . The symtoms progressively worse this last month. Doc decreased the Efexor by half, added Wellbutrin and it threw me to the wolves, horrific sx’s. Serratonin Syndrome SSRIs can be just as fatal as Venlafaxine withdrawals so be very careful. Then combine them as one med(?). Efexor is a combined compound of Venlafaxine/Tramadol & SSRI. The “crazy pill” went rogue on me. I just knew my head and heart were going to explode, sx’s out of control as the hallucinations ran rampant. I have tried so many times to wean myself off the SSRI due to the weight issues but the consequences are insanely hell as in withdrawals you see in scary movies and in the news.
As I researched more deeply. The Effexor having both serotonin and opiod componants. The toxicity built up was taking me down. The trial plan now is a straight seratonin med, Lexapro 10mg daily & 1/2 of the “crazy med” Effexor for 1 week due to the increased pain that will hit. The last 2 days I havent had any hallucinations, apnea, heart palpatations, PVC’s, head pounding as the world spins. I have NOT taken the 1/2 strength “crazy med” Efexor as there have been no complications/withdrawals KNOCK ON WOOD. With the exceptions of CRPS pain. So if i can “buck up” the next week without it Im good. Back on Valium as needed to help with the CRPS especially the RLS. The Valium hit hard. Did the reaction hieghten the Valium? Finally, the body and mind is resting and recovering.
Now all I have to do is get off the serotonin med, Lexapro if the pain allows. Its going to take rehab. And with the Opana as my only go to pain med (thats another hell boy to get off of i hear but not in the cards for the TOS & CRPS). As I very slowly gain some strength back for my only daughters wedding needs I may just just make it on Sept 25th. What timing.
Yes, I shall speak out against Pzier. Such liars… pretty harsh, aye? Pzier literature states Efexor is not harmful or addictive. Contradictory to what Tramadol & SSRI literature states. The urls attached are only a few for your immediate reading. You will find over a half a million sites from Tramadol, SSRIs, Efexor & Serotonin syndrome, with patients crying out for help. So, listen to your body, take control, only you can advocate for your wellness.